ADHD

Question
Posted by: Marlien Van Heerden | 2011/08/16

Q.

Daughter 6 years - Consentration Problem / Active

My daughter of 6 has started school in January 2011. Her teacher told us that she is very ditractable and battle a bit with consentration. She got treated with Rittlan for 2 months after I stopped it a week ago, because she complained of headaches and not feeling nauseous. I tested it tough, by giving her the half a dosis (as suscribed) in the morning and then the next day not giving her the pill. Everytime she had the pill (last 2 weeks I would say), she had the headache symtoms? Is there anything else that I can get her to help her or should I continue with the Rittlan medication as such.

Expert's Reply

A.

ADHD Expert

Dear Marlien,

It is always advisable to consult with your prescribing doctor about the side effects experienced. This gives him/her the chance to re-evaluate the situation and possibly make adjustments to dose or the medication entirely. S/he knows your daughter's medical background and is in a far better position to make such a call.

The complaints your daughter experienced are very typical side effects of Ritalin and should dissipate after a few weeks. However, if these side effects are doing more harm than the medication should do good, please consult with the prescribing doctor.

Kind regards,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2011/08/17

Dear Marlien,

It is always advisable to consult with your prescribing doctor about the side effects experienced. This gives him/her the chance to re-evaluate the situation and possibly make adjustments to dose or the medication entirely. S/he knows your daughter's medical background and is in a far better position to make such a call.

The complaints your daughter experienced are very typical side effects of Ritalin and should dissipate after a few weeks. However, if these side effects are doing more harm than the medication should do good, please consult with the prescribing doctor.

Kind regards,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.